A Differential Equations Approach to Hamiltonian Systems
Co-author(s): Dirk Fesser and Dirk Saller
Reference: Reports on Mathematical Physics, 49 (2002) 345-359 (invited contribution)
Description: This article gives an intrinsic definition of a (possibly time-dependent) Hamiltonian differential equation as a submanifold of the first-order jet bundle over a fibred cosymplectic manifold. The equivalence of the standard constraint algorithm in mechanics to the completion procedure in differential equations theory is explicitly demonstrated. As an application, covariant classical mechanics is studied. Finally, some problems with constraint algorithms in field theories are indicated.
Compressed Postscript File: Compressed Postscript (160 kB)
PDF File: PDF (209 kB)
Home, Last update: Thu May 27 10:05:18 2021